Alert archive / Arizona / Winter Storm Warnings in 2008

Winter Storm Warning 10, NWS Las Vegas, NV

December 17, 2008

NWS Las Vegas, NV issued this winter storm warning at Dec 17, 2008, 12:07 PM MST. It took effect at Dec 18, 2008, 12:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2008, 12:07 PM MST (19:07 UTC)
In effect from
Dec 18, 2008, 12:00 PM MST
Expired
Dec 17, 2008, 2:31 PM MST
In force
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 171907
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1107 AM PST WED DEC 17 2008

.A STRONG PACIFIC STORM WILL MOVE INLAND ACROSS SOUTHERN
CALIFORNIA AND INTO ARIZONA TODAY AND TONIGHT. THIS WILL BRING
SIGNIFICANT SNOWFALL ACROSS MUCH OF THE MOJAVE DESERT REGION.

AZZ003-180315-
/O.NEW.KVEF.WS.W.0010.081218T1900Z-081219T1800Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
1207 PM MST WED DEC 17 2008

...WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT FROM 12 PM
THURSDAY TO 11 AM MST FRIDAY FOR SOUTHERN MOHAVE COUNTY INCLUDING
THE TOWNS OF KINGMAN...VALENTINE...AND THE HUALAPAI MOUNTAINS.

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW FOR SOUTHERN MOHAVE COUNTY...WHICH IS
IN EFFECT UNTIL 11 AM MST THURSDAY.

SNOW WILL INCREASE ACROSS SOUTHERN MOHAVE COUNTY TODAY AND
CONTINUE THROUGH THE NIGHT...TAPERING OFF BY MID MORNING THURSDAY.
TOTAL SNOW ACCUMULATIONS OF 10 TO 16 INCHES CAN BE EXPECTED AT
ELEVATIONS ABOVE 3500 FEET. LOWER ELEVATIONS WILL SEE AMOUNTS AT
LEAST BETWEEN 2 AND 6 INCHES. 

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
WARM CLOTHING...AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ523>525-NVZ018-019-022-180315-
/O.CON.KVEF.WS.W.0009.000000T0000Z-081218T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...THE TOWN OF MT CHARLESTON...
PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
1107 AM PST WED DEC 17 2008

...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4
AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS
ISSUED A WINTER STORM WARNING FOR HEAVY SNOW FOR NORTHERN MOHAVE
COUNTY...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY.

WIDESPREAD PRECIPITATION WILL SPREAD FROM SOUTHERN CALIFORNIA
INTO SOUTHERN NEVADA AND WILL CONTINUE MUCH OF TONIGHT. TOTAL
SNOW ACCUMULATIONS OF 4 TO 10 INCHES CAN BE EXPECTED ACROSS
NORTHERN SAN BERNARDINO COUNTY ABOVE 3000 FEET. FOR THE MOUNTAINS
OF SOUTHERN NEVADA ABOVE 6000 FEET...BETWEEN 1 AND 2 FEET ARE NOW
EXPECTED. ELEVATIONS BETWEEN 3500 AND 6000 FEET COULD SEE TOTAL
ACCUMULATIONS BETWEEN 6 AND 12 INCHES BY THURSDAY MORNING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
WARM CLOTHING...AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

AZZ001-180315-
/O.CON.KVEF.WS.W.0009.000000T0000Z-081218T1800Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
1207 PM MST WED DEC 17 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW FOR SOUTHERN LINCOLN COUNTY ABOVE
2500 FEET...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY.

SNOW WILL INCREASE ACROSS NORTHERN MOHAVE COUNTY THIS AFTERNOON
AND CONTINUE MUCH OF THE NIGHT THEN TAPER OFF BY MID MORNING
THURSDAY. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES CAN BE
EXPECTED AT ELEVATIONS ABOVE 4000 FEET. LOWER ELEVATIONS WILL SEE
AMOUNTS AT LEAST BETWEEN 2 AND 6 INCHES.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
WARM CLOTHING...AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NVZ015>017-020-180315-
/O.CON.KVEF.WW.Y.0005.000000T0000Z-081218T1200Z/
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY
1107 AM PST WED DEC 17 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY FOR CLARK COUNTY ABOVE 2500 FEET.

SNOW WILL BEGIN TO FALL OVER CLARK COUNTY EARLY THIS AFTERNOON
AND CONTINUE MUCH OF TONIGHT. SNOW LEVELS WILL BEGIN AROUND
3000 FEET THEN FALL TO 2500 FEET THIS EVENING...AND POSSIBLY
2000 FEET OVERNIGHT. ACCUMULATIONS OF 3 TO 5 INCHES CAN BE
EXPECTED ABOVE 3000 FEET...AND ELEVATIONS BETWEEN 2000 AND
3000 FEET COULD ALSO SEE ACCUMULATIONS OF 1 TO 3 INCHES.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
1 follow-up statement
000 
WWUS45 KVEF 172131
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
131 PM PST WED DEC 17 2008

.A STRONG PACIFIC STORM WILL MOVE INLAND ACROSS SOUTHERN
CALIFORNIA AND INTO ARIZONA THROUGH TONIGHT. THIS WILL PRODUCE A
RARE SNOWSTORM WHICH WILL LEAVE SIGNIFICANT AMOUNTS ON THE LOWER
VALLEYS AND DESERT ACROSS MUCH OF THE MOJAVE DESERT REGION.

AZZ003-180200-
/O.CAN.KVEF.WS.W.0010.081218T1900Z-081219T1800Z/
/O.EXA.KVEF.WS.W.0009.000000T0000Z-081218T1800Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
231 PM MST WED DEC 17 2008

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED FROM 12 PM MST THURSDAY
UNTIL 11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW FOR SOUTHERN MOHAVE COUNTY...
WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. THE WINTER STORM
WARNING PREVIOUSLY ISSUED FROM 12 PM MST THURSDAY UNTIL 11 AM MST
FRIDAY HAS BEEN CANCELLED.

SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL ACROSS SOUTHERN
MOHAVE COUNTY TODAY AND TONIGHT THEN TAPER OFF BY MID MORNING
THURSDAY. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES CAN BE
EXPECTED AT ELEVATIONS ABOVE 3000 FEET. THE HUALAPAI MOUNTAINS
ABOVE 5000 FEET CAN EXPECT TOTAL AMOUNTS BETWEEN 1 AND 2 FEET.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
WARM CLOTHING...AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NVZ015>017-020-180200-
/O.UPG.KVEF.WW.Y.0005.000000T0000Z-081218T1200Z/
/O.EXB.KVEF.WS.W.0009.000000T0000Z-081218T1400Z/
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY
131 PM PST WED DEC 17 2008

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW FOR THE VALLEYS AND DESERTS OF
CLARK...SOUTHERN NYE AND LINCOLN COUNTIES...WHICH IS IN EFFECT
UNTIL 6 AM PST THURSDAY. THIS REPLACES THE WINTER WEATHER
ADVISORY PREVIOUSLY IN EFFECT.

SNOW REACHING THE LAS VEGAS VALLEY FLOOR BEGAN TO FALL EARLY THIS
AFTERNOON AND SNOW IS NOW EXPECTED TO ACCUMULATE ON THE VALLEY
FLOORS ACROSS CLARK AND SOUTHERN LINCOLN COUNTIES. SNOW WILL
CONTINUE TO FALL THROUGH THE AFTERNOON AND TONIGHT BEFORE TAPERING
OFF THURSDAY MORNING. THIS RARE SNOW EVENT IS EXPECTED TO BRING
BRING ACCUMULATIONS OF 3 TO 6 INCHES TO THE VALLEY FLOORS AND UP
TO 10 INCHES TO THE FOOTHILLS ABOVE 2500 FEET.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST FOR THE DESERT ROADS WHICH RARELY SEE ACCUMULATIONS.
THIS WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP WARM
CLOTHING...AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

$$

AZZ036-NVZ021-180200-
/O.EXA.KVEF.WS.W.0009.000000T0000Z-081218T1200Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
131 PM PST WED DEC 17 2008 /231 PM MST WED DEC 17 2008/

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST /5 AM MST/
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW FOR THE LAKE MEAD NATIONAL RECREATION
AREA FOR ELEVATIONS ABOVE 1500 FEET...WHICH IS IN EFFECT UNTIL
4 AM PST /5 AM MST/ THURSDAY.

SNOW WILL FALL THIS AFTERNOON AND TONIGHT ACROSS THE LAKE MEAD
AREA DOWN TO THE 1500 FOOT LEVEL. TOTAL SNOW ACCUMULATIONS OF 3 TO
8 INCHES CAN BE EXPECTED ABOVE 1500 FEET. THIS WILL IMPACT LAKE
SHORE DRIVE AND MAY MAKE SECTIONS IMPASSABLE BETWEEN BOULDER BEACH
AND OVERTON.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
WARM CLOTHING...AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ523>525-NVZ018-019-022-180200-
/O.EXT.KVEF.WS.W.0009.000000T0000Z-081218T1400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...THE TOWN OF MT CHARLESTON...
PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
131 PM PST WED DEC 17 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM PST THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 AM PST
THURSDAY FOR HEAVY SNOW FOR NORTHERN SAN BERNARDINO COUNTY ABOVE
2000 FEET AND FOR THE SOUTHERN NEVADA MOUNTAINS.

SNOW...HEAVY AT TIMES...WILL CONTINUE THIS AFTERNOON AND TONIGHT.
TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED ACROSS
NORTHERN SAN BERNARDINO COUNTY ABOVE 2000 FEET. FOR THE MOUNTAINS
OF SOUTHERN NEVADA ABOVE 5000 FEET...BETWEEN 1 AND 2 FEET ARE NOW
EXPECTED. ELEVATIONS BETWEEN 3500 AND 6000 FEET COULD SEE TOTAL
ACCUMULATIONS BETWEEN 6 AND 12 INCHES BY THURSDAY MORNING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
WARM CLOTHING...AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

AZZ001-180200-
/O.CON.KVEF.WS.W.0009.000000T0000Z-081218T1800Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
231 PM MST WED DEC 17 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY FOR HEAVY SNOW FOR NORTHERN MOHAVE COUNTY.. 

SNOW WILL INCREASE ACROSS NORTHERN MOHAVE COUNTY THIS AFTERNOON
AND CONTINUE MUCH OF THE NIGHT THEN TAPER OFF BY MID MORNING
THURSDAY. TOTAL SNOW ACCUMULATIONS OF 12 TO 18 INCHES CAN BE
EXPECTED AT ELEVATIONS ABOVE 3000 FEET. LOWER ELEVATIONS WILL SEE
AMOUNTS AT LEAST BETWEEN 2 AND 6 INCHES.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
WARM CLOTHING...AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

JA

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 11:47 AM MST, 20 minutes earlier.

Area forecast discussion, Dec 17, 11:47 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1047 AM PST WED DEC 17 2008

.SYNOPSIS...A COLD PACIFIC STORM WILL MOVE ACROSS SOUTHERN
CALIFORNIA AND INTO ARIZONA TODAY THROUGH EARLY THURSDAY. THIS
WILL BRING WIDESPREAD RAIN AND SNOW TO THE SOUTHERN HALF OF THE
REGION TODAY AND TONIGHT BEFORE A DRYING TREND DEVELOPS FOR THE END
OF THE WEEK. TEMPERATURES WILL REMAIN CHILLY THROUGH THE WEEKEND.
&&

.UPDATE...SNOW HAS BEEN REPORTED THROUGH THE MORNING HOURS IN THE
YUCCA VALLEY AREA WITH UPWARDS OF 6 INCHES REPORTED AND THAT MANY
MORE COULD ACCUMULATE INTO THIS AFTERNOON AND EVENING. SNOW IS ALSO
FALLING IN MOHAVE COUNTY WITH LIGHT TO MODERATE SNOW REPORTED IN
KINGMAN WITH HEAVIER SNOW IN THE MOUNTAINS. A WINTER STORM WARNING
FOR AREAS ABOVE 4000 FEET IS IN EFFECT OVER SOUTHERN MOHAVE. THE
STORM LOOKS ON TRACK TO BRING DECENT RAIN AND SNOW TO THE SOUTHERN
AREAS OF THE CWA THROUGH THURSDAY MORNING WITH THE FOCUS ON SAN
BERNARDINO...CLARK AND MOHAVE COUNTIES. FLASH FLOOD WATCH CONTINUES
FOR SOUTHEASTERN SAN BERN AND SOUTHERN MOHAVE COUNTIES THROUGH
MIDNIGHT WITH WARM AIR ADVECTION EXPECTED TO INCREASE RAINFALL AND
POTENTIALLY INCREASE THE FLASH FLOOD POTENTIAL WITH AREAS OF RAIN
FALLING ON EARLIER SNOW. A WINTER STORM WARNING WAS EXTENDED UNTIL 4
AM THURSDAY FOR YUCCA VALLEY WHICH BASICALLY MATCHES THE REST OF THE
WARNING AREA TIMES. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
LINCOLN COUNTY AND CONTINUES FOR THE LAS VEGAS VALLEY AND NVZ017
UNTIL 4 AM THURSDAY. FOR THE AFTERNOON PACKAGE...WILL BE LOOKING AT
THE POTENTIAL FOR ADDITIONAL SNOW AMOUNTS FOR THE LAS VEGAS VALLEY
AND ESPECIALLY THE WESTERN UPSLOPE REGIONS. SNOW LEVELS WILL BE
TRICKY AND WILL DETERMINE HOW MUCH SNOW STICKS AS WARM AIR ADVECTION
WILL INITIALLY FEED MOISTURE INTO THE VALLEY BUT A CHANGE OVER TO
SNOW EXPECTED AS THE COLD LOW MOVES INLAND THIS EVENING. SNOW LEVELS
ARE INITIALLY SET AT 3000-3500 FEET IN THE VALLEY FOR THE AFTERNOON
DROPPING TO 2500 FEET AND POSSIBLY LOWER OVERNIGHT. UPDATED ZONES
OUT SHORTLY.
&&

.AVIATION...FOR MCCARRAN...CLOUD BASES WILL CONTINUE TO LOWER TODAY
AHEAD OF THE UPPER LOW THAT WILL EJECT OUT OF SOUTHERN CALIFORNIA
AND INTO SOUTHERN NEVADA TONIGHT. NORTHEAST WINDS AROUND 6-8KTS CAN
ALSO BE EXPECTED THROUGH TODAY. PRECIPITATION IS EXPECTED IN THE LAS
VEGAS VALLEY BETWEEN 21-22Z WITH CIGS FALLING TO AROUND 3K FEET AND
POSSIBLY LOWER. VSBYS WILL ALSO LOWER TO AS LOW AS 3SM.
PRECIPITATION IS EXPECTED THROUGH 12Z THURSDAY WITH CIGS DROPPING TO
AOB 1K FEET AND VSBYS DOWN TO 2SM. THE MAJORITY OF THE PRECIPITATION
AT MCCARRAN WILL BE RAIN...BUT SNOW MAY MIX IN AT TIMES...ESPECIALLY
TONIGHT. CONDITIONS WILL IMPROVE THURSDAY WITH HIGHER CIGS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CONDITIONS WILL DETERIORATE TODAY FROM WEST TO EAST AS
A LOW PRESSURE SYSTEM MOVES OUT OF SOUTHERN CALIFORNIA AND INTO
SOUTHERN NEVADA TONIGHT.  SIGNIFICANT RAIN AND SNOW WILL OCCUR TODAY
IN MOST ALL AREAS WITH THE SAN BERNARDINO...MOHAVE...AND SOUTHERN
CLARK COUNTY AREAS HAVING THE WORST CONDITIONS. NORTH OF A KELY
TO KBIH LINE WILL SEE NEAR VFR CONDITIONS WITH WIDESPREAD IFR AND
SNOW/RAIN SOUTH OF THIS LINE. CONDITIONS SHOULD CONSIDERABLY IMPROVE
THURSDAY.
&&

.PREVIOUS DISCUSSION...358 AM PST...

.SHORT TERM...SATELLITE LOOP SHOWS THE MAIN CIRCULATION CENTER WELL
OFF THE SOUTHERN CALIFORNIA COAST...WITH CLOUDS ENHANCING IN THE
WARM CONVEYOR BELT/DIFLUENT ZONE OVER MUCH OF THE MOJAVE DESERT.
RADAR ECHOES WERE SLOWLY INCREASING AS WELL...WITH LIGHT RAIN BEING
REPORTED AS OF 3 AM AT KDAG AND KEED...AND A COUPLE OF STATIONS IN
THE MORONGO BASIN REPORTING 0.01 INCH AND 0.03 INCH. LOTS OF
CHALLENGES IN THIS PACKAGE. FIRST...DESPITE THE ONGOING LIGHT
PRECIP...MODELS AGREE THAT THE DEEPER MOISTURE AND HEAVIER PRECIP
SHOULD ARRIVE AFTER SUNRISE IN ALL ZONES EXCEPT THE MORONGO BASIN.
THUS...PUSHED BACK THE FLASH FLOOD WATCH START TIME TO 10 AM...AND
ALSO PUSHED BACK THE WINTER WEATHER ADVISORY AND WINTER STORM
WARNING START TIMES TO 10 AM IN ALL ZONES EXCEPT CA525. THERE ARE
TWO SEPARATE SNOW CONCERNS WITH THIS STORM. THE FIRST IS IN THE
DIFLUENT ZONE WHERE PRECIP WILL BE HEAVIEST BUT SNOW LEVELS WILL
HOLD STEADY AS WARM ADVECTION ALOFT AND EVAPORATIONAL COOLING NEAR
THE SURFACE BATTLE IT OUT. THE SECOND COMES TONIGHT AS THE LOW
CENTER MOVES OVERHEAD AND SNOW LEVELS DROP IN THE COLD AIR. THERE
ARE ALSO SOME HINTS IN THE MODELS OF A STRIPE OF HEAVY SNOW
DEVELOPING TO THE LEFT OF THE LOW TRACK AS WARM ADVECTION WRAPS ALL
THE WAY AROUND THE NORTHERN SEMICIRCLE OF THE LOW...RATHER SIMILAR
TO THE CONCEPTUAL MODEL OF A MIDWESTERN SNOWSTORM. SNOW LEVELS WERE
VERY DIFFICULT TO FIGURE OUT THIS MORNING. ALL OF THE CLASSIC TOOLS
WHICH USE TEMPERATURES AT A SPECIFIC LEVEL AND/OR LAYER THICKNESSES
WERE GIVING UNREALISTIC VALUES. SUSPECT THIS WAS DUE TO THE VERY
WEAK LAPSE RATES/NEARLY ISOTHERMAL STRUCTURE OF A DEEP LAYER FROM
THE SURFACE UP. CREATED SNOW LEVELS USING THE WET BULB ZERO LEVELS
FROM MODEL FORECAST SOUNDINGS...WHICH SEEM MORE PHYSICALLY
REALISTIC. THESE SUGGEST SNOW POSSIBLE AS LOW AS 2500 FEET...BUT
SIGNIFICANT ACCUMULATIONS MORE LIKELY ABOVE 3500 FEET. 3 AM RAWS
OBSERVATIONS SEEM TO SUPPORT THIS PRETTY WELL. 3 AM OBSERVATIONS
NEAR 2000 FEET IN THE PRECIP AREA /KDAG AND KNXP/ HAVE WET BULB
TEMPS IN THE UPPER 30S...SUGGESTING SNOW SHOULD REMAIN WELL ABOVE
THEIR ELEVATION. THE NEXT STORM IN LINE COULD BRING A ROUND OF HIGH
WINDS TO THE SIERRA FRIDAY...BUT WILL INVESTIGATE THIS MORE
THOROUGHLY AFTER THE CURRENT STORM.

.LONG TERM...SATURDAY THROUGH TUESDAY...NEXT SYSTEM TO COME INTO
AREA SATURDAY. MODELS AND ENSEMBLES HAVE SIGNIFICANTLY DAMPENED THE
DEPTH OF THE TROUGH AND FRONTAL STRENGTH AS IT PASSES THROUGH
SATURDAY MORNING AND HAVE TONED DOWN THE WINDS FOR SATURDAY
ASSOCIATED WITH THE TROUGH/FRONT. MOISTURE AS WELL IS LIMITED AND
KEPT THE LOW LEVEL POPS IN AS THE FRONT PASSES SATURDAY. DRY
NORTHWEST FLOW COMES AFTER FOR SUNDAY AND MONDAY BEFORE NEXT SYSTEM
STARTS DROPPING IN FROM THE NORTHWEST. AGAIN MODELS APPEAR TO BE
DEEMPHASIZING THE DEPTH OF THE TROUGH BUT HAVE SOME DOUBTS AS THERE
IS LARGE SPREAD IN ENSEMBLE MEMBERS. FOR NOW WILL GO WITH THE MORE
CONSISTENT ECMWF AND KEEP THE HIGHEST POPS IN THE NORTH WHERE BETTER
DYNAMICS AND MOISTURE WOULD BE IN A SHALLOWER SYSTEM.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 AM PST THURSDAY FOR NVZ018-019-022.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST THURSDAY FOR NVZ015>017-
     020.
AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ002-003. WINTER
     STORM WARNING UNTIL 11 AM MST THURSDAY FOR AZZ001. WINTER STORM
     WARNING FOR AZZ003 FOR ELEVATIONS ABOVE 4000 FEET UNTIL 11 AM
     MST THURSDAY.
CA...WINTER STORM WARNING UNTIL 4 AM PST THURSDAY FOR CAZ523>525.
     FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ526-527.
&&

SALMEN/GORELOW/MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 17, 5:40 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
440 AM PST WED DEC 17 2008

CAZ525-180800-
MORONGO BASIN-
440 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL SPREAD RAIN AND SNOW OVER THE AREA TODAY
AND TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT
UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW RAIN AND SNOW SHOWERS COULD LINGER INTO THURSDAY MORNING
BEFORE THE STORM MOVES AWAY. TWO MORE STORM SYSTEMS ARE EXPECTED
TO GIVE THE REGION ONLY GLANCING BLOWS FRIDAY NIGHT AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. SPOTTERS SHOULD
REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.

CAZ523-524-NVZ018-019-022-180800-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SHEEP RANGE-
SPRING MOUNTAINS-SOUTHERN CLARK COUNTY-
440 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL SPREAD RAIN AND SNOW OVER THE REGION
TODAY AND TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW IS IN
EFFECT FROM 10 AM THIS MORNING UNTIL 4 AM THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND SNOW SHOWERS WILL LINGER INTO THURSDAY MORNING BEFORE THE
STORM MOVES AWAY. TWO MORE STORM SYSTEMS ARE EXPECTED TO GIVE THE
REGION ONLY GLANCING BLOWS FRIDAY NIGHT AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. SPOTTERS SHOULD
REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.

NVZ016-017-020-180800-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-
440 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL SPREAD RAIN AND SNOW OVER THE REGION
TODAY AND TONIGHT. A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT
FROM 10 AM THIS MORNING UNTIL 4 AM THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND SNOW SHOWERS WILL LINGER THROUGH THURSDAY MORNING BEFORE
THE STORM MOVES AWAY. ANOTHER STORM WILL MOVE THROUGH FRIDAY AND
SATURDAY...WITH YET ANOTHER EXPECTED MONDAY AND TUESDAY. THESE
STORMS ARE EXPECTED TO PRODUCE LESS PRECIPITATION...BUT WIND COULD
BE A FACTOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. SPOTTERS SHOULD
REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.

AZZ002-003-CAZ526-527-180800-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
440 AM PST WED DEC 17 2008 /540 AM MST WED DEC 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL SPREAD RAIN...LOCALLY HEAVY...ACROSS
THE REGION TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT
FROM 10 AM PST/11 AM MST THIS MORNING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND MOUNTAIN SNOW WILL LINGER THROUGH THURSDAY MORNING BEFORE
THE STORM MOVES AWAY. TWO MORE STORM SYSTEMS ARE EXPECTED
TO GIVE THE REGION ONLY GLANCING BLOWS FRIDAY NIGHT AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. SPOTTERS SHOULD
REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.

AZZ001-036-NVZ021-180800-
NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA-
440 AM PST WED DEC 17 2008 /540 AM MST WED DEC 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL SPREAD RAIN AND SNOW...LOCALLY
HEAVY...OVER THE REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND SNOW WILL LINGER THROUGH THURSDAY MORNING BEFORE THE
STORM MOVES AWAY. TWO MORE STORM SYSTEMS ARE EXPECTED TO GIVE THE
REGION ONLY GLANCING BLOWS FRIDAY NIGHT AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ522-NVZ014-015-180800-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
440 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL SPREAD RAIN AND SNOW OVER THE REGION
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM WILL AFFECT THE REGION FRIDAY AND FRIDAY
NIGHT...AND YET ANOTHER ON MONDAY AND MONDAY NIGHT. THESE STORMS
ARE EXPECTED TO PRODUCE LESS PRECIPITATION...BUT WIND COULD BE A
FACTOR.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>521-180800-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
440 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL BRING A CHANCE OF SNOW TO THE REGION
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM WILL AFFECT THE REGION FRIDAY AND FRIDAY
NIGHT...AND YET ANOTHER ON MONDAY AND MONDAY NIGHT. THESE STORMS
COULD PRODUCE SIGNIFICANT WIND...ESPECIALLY OVER THE RIDGE TOPS.
DOWNSLOPE WIND EVENTS IN THE OWENS VALLEY CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 2:31 PM MSTAreal Flood AdvisoryVEFMohave12 hr
Dec 17, 2:46 PM MSTAreal Flood AdvisoryVEFMohave11 hr

Nearby

Winter Storm Warnings in Arizona, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.